Deterioration of vitiligo and new onset of halo naevi observed in two patients receiving adalimumab
Article first published online: 12 APR 2013
© 2013 Wiley Periodicals, Inc.
Special Issue: Treatment of Cutaneous Disorders of Pregnancy
Volume 26, Issue 4, pages 370–372, July/August 2013
How to Cite
Maruthappu, T., Leandro, M. and Morris, S. D. (2013), Deterioration of vitiligo and new onset of halo naevi observed in two patients receiving adalimumab. Dermatologic Therapy, 26: 370–372. doi: 10.1111/dth.12002
Conflict of interest: None.
- Issue published online: 5 AUG 2013
- Article first published online: 12 APR 2013
- halo naevi;
Two patients with a long-standing history of recalcitrant ankylosing spondylitis were commenced on adalimumab as monotherapy. Case 1 developed marked rapid deterioration in his previously stable vitiligo within 3 months of commencing treatment. This was attributed to anti-tumor necrosis factor (TNF) therapy, and a marked improvement was noted following withdrawal of adalimumab. Case 2 developed multiple new halo naevi over the trunk and limbs. They did not show dysplastic features and have remained unchanged despite continuation of treatment. Possible mechanisms and implications of the paradoxical occurrence of immune-mediated skin lesions seen in patients receiving anti-TNF therapies are discussed.